MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROSA VALVE W/MININAV 10 DIST.CATHETER; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROSA VALVE W/MININAV 10 DIST.CATHETER; HYDROCEPHALUS MANAGEMENT
Model Number FV709T
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 03/25/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation: visual inspection: the following observations were made during the visual inspection: deformation of the housing.Deposits on the ligature.Measurement of surface of the housing: deformation detected: yes - measured value: - 0.061 mm [tolerance (0 ± 0.02mm)] - value outside tolerance too much pressure on the valve, for example through the adjustment tool or resulting from a fall or hit to the head of the patient, can compromise the integrity of the valve.Permeability test: the test showed that the prosa shunt system is permeable.Computer control test: the computer controlled test showed the opening pressure of the prosa, at a reference flow rate of 20 ml/h in a vertical position of the valve, to be 7.44 cmh2o.This is not within the specified tolerance of 19 cmh2o +7/-8 cmh2o.An applied pressure of 19 cmh2o, with the device in the vertical position is expected to have a resultant pressure of 19 cmh2o +7/-8 cmh2o.According to our result, we determined a presence of an accelerated outflow.Additionally, the mininav was tested according to standard procedure in the horizontal position of the valve.At a fixed opening pressure of 10 cmh2o in the horizontal position, a pressure of 10 cmh2o +3/-1 cmh2o is expected.The results indicated that at a reference flow of 20 ml/h in the horizontal position, the mininav had a pressure of 12.01 cmh2o.This is within the specified tolerance of 10 cmh2o +3/-1 cmh2o.Adjustability test: the prosa was found to be adjustable to all pressure settings.The mininav is a fixed pressure valve, therefore the adjustability test is inapplicable.Braking force and brake function test: the braking force of the prosa was within the specified tolerance and the brake function operated as expected.Internal inspection of product: in order to verify whether the investigated shunt system was compromised by the known risks of hydrocephalus therapy, e.G.By a build-up of natural substances (protein, blood, or tissue particles) in the cerebrospinal fluid, the valves are finally opened with a special tool.After dismantling of the valves, deposits were found in prosa.In the mininav were no visible deposits.Results: we are obliged to inform you that the condition of the product could be affected due to the interval between the explantation date and the shipping of the product, because fungus and mold can develop.Based on our investigation results, we have determined that there was an accelerated outflow in the prosa and a deformation of the outer housing.Additionally, we can determine deposits.The deformation had no effect to the adjustability at the time of the investigation.Detected deposits could be the cause of the accelerated outflow.Existing deposits in the csf can temporarily impair the function of the valve and is described as concomitant symptoms in hydrocephalus therapy.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.From our point of view, no further regulatory actions are required.
 
Event or Problem Description
It was reported that a prosa shuntsystem with mininav (part # fv709t) was implanted during a procedure performed on (b)(6) 2020.According to the complainant, the shunt system was believed to be blocked and not adjustable.The patient underwent a revision procedure.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: 37 years.Height: 170 centimeters (cm).Weight: 88 kilograms (kg).Gender: unknown.

Brand Name
PROSA VALVE W/MININAV 10 DIST.CATHETER
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key15112448
Report Number3004721439-2022-00213
Device Sequence Number5874655
Product Code JXG
UDI-Device Identifier04041906133580
UDI-Public4041906133580
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2022
Device Model NumberFV709T
Device Catalogue NumberFV709T
Device Lot Number20035109
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2022
Initial Report FDA Received Date07/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR
Patient SexUnknown
Patient Weight88 KG